Read More.

Call for Paper - December – 2022 Edition   

(SJIF Impact Factor: 5.966) (IJIFACTOR 3.8, RANKING: A+) (PIF: 3.460)

IJATCA solicits original research papers for the December – 2022 Edition.
Last date of manuscript submission is December 30, 2022.


Parameter-uniform hybrid numerical scheme for singularly perturbed initial value problem

Volume: 1 Issue: 1
Year of Publication: 2019
Authors: Subal Ranjan Sahu, Jugal Mohapatra


This paper deals with a singularly perturbed initial value problem which depends on a parameter. A hybrid scheme has been constructed by combining a second order cubic spline on the layer region and a midpoint upwind scheme on the smooth region. It is shown that the order of convergence of the proposed method is two in the discrete norm. Error bounds for the numerical solution and its numerical derivative are established. A numerical example is presented which support the theoretical results.


  1. Amiraliyeva, I. G., Erdogan, F., & Amiraliyev, G. M. (2010). A uniform numerical method for dealing with a singularly perturbed delay initial value problem. Applied Mathematics Letters, 23(10), 1221-1225.

  2. Amiraliyev, G. M., & Duru, H. (1999). A uniformly convergent finite difference method for a singularly perturbed initial value problem. Applied Mathematics and Mechanics, 20(4), 379-387.

  3. Cen, Z., Le, A., & Xu, A. (2017). Parameter-uniform hybrid difference scheme for solutions and derivatives in singularly perturbed initial value problems. Journal of Computational and Applied Mathematics, 320, 176-192.

  4. Farrell, P., Hegarty, A., Miller, J. M., O Riordan, E., & Shishkin, G. I. (2000). Robust computational techniques for boundary layers. CRC Press.

  5. Kadalbajoo, M. K., & Gupta, V. (2010). A brief survey on numerical methods for solving singularly perturbed problems. Applied mathematics and computation, 217(8), 3641-3716.

  6. Lin, T. (2009). Layer-adapted meshes for reaction-convection-diffusion problems. Springer.

  7. Mohapatra, J., & Natesan, S. (2010). Parameter-uniform numerical method for global solution and global normalized flux of singularly perturbed boundary value problems using grid equidistribution. Computers & Mathematics with Applications, 60(7), 1924-1939.

  8. Rao, S. C. S., & Kumar, S. (2012). Second order global uniformly convergent numerical method for a coupled system of singularly perturbed initial value problems. Applied Mathematics and Computation, 219(8), 3740-3753.

  9. Mythili Priyadharshini, R., & Ramanujam, N. (2009). Approximation of Derivative for a Singularly Perturbed Second-Order ODE of Robin Iype with Discontinuous Convection Coefficient and Source Term. Numerical Mathematics: Theory, Methods & Applications, 2(1).

  10. Mythili Priyadharshini, R., Ramanujam, N, & Valanarasu. (2010). Hybrid difference schemes for singularly perturbed problem of mixed type with discontinuous source term. Journal of applied mathematics & informatics, 28(5-6), 1035-1054.

  11. Willett, D., & Wong, J. S. W. (1965). On the discrete analogues of some generalizations of Gronwall

  12. Zheng, Q., Li, X., & Gao, Y. (2015). Uniformly convergent hybrid schemes for solutions and derivatives in quasilinear singularly perturbed BVPs. Applied Numerical Mathematics, 91, 46-59.


Singular perturbation, Hybrid scheme, Shishkin mesh, Initial value problem.

© 2022 International Journal of Advanced Trends in Computer Applications
Foundation of Computer Applications (FCA), All right reserved.
Vision & Mission | Privacy Policy | Terms and Conditions